MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS PHYT SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS PHYT SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 8298671
Medical Device Problem Codes Low Test Results (2458); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer reported obtaining a lower than expected, non-reproducible phenytoin (phyt) result from a single patient sample using vitros phyt slide lot 2627-0194-4131 processed on a vitros xt 7600 integrated system.The definitive cause for the event could not be determined historical vitros phyt quality control results using non-vitros biorad quality controls and a vitros phyt within-run precision test indicated vitros phyt slide lot 2627-0194-4131 was performing as intended and did not likely contribute to the event.In addition, continual tracking and trending of complaints has not identified any signals that would point to a potential systemic performance issue with vitros phyt slide lot 2627-0194-4131.A diagnostic vitros crbm within-run precision test, used to assess instrument performance was not performed, therefore, a performance issue with the vitros xt 7600 integrated system cannot be completely ruled out as contributing to the event.However, since historic vitros phyt quality control results and a vitros phyt within-run precision test were acceptable, an instrument-related performance issue did not likely contribute to the event.Finally, the affected sample was not centrifuged according to the collection device manufacture's recommendations, therefore, improper pre-analytical sample handling cannot be ruled out as a contributing factor.It is likely cellular debris, due to poor sample preparation, was present in the affected sample, although this could not be confirmed.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a lower than expected, non-reproducible phenytoin (phyt) result from a single patient sample using vitros phyt slide lot 2627-0194-4131 processed on a vitros xt 7600 integrated system.Patient sample vitros phyt result of 56.7 umol/l vs.The expected vitros phyt result of 85.0 umol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The lower-than-expected vitros phyt result was not reported outside of the laboratory and there was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS PHYT SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key23057000
Report Number1319809-2025-00078
Device Sequence Number13067885
Product Code DIP
UDI-Device Identifier10758750004690
UDI-Public(01)10758750004690(17)251015(11)250517(10)262701944131
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2025
Device Catalogue Number8298671
Device Lot Number2627-0194-4131
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2025
Initial Report FDA Received Date09/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown